Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

120 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does Warfarin effect both my IandR and PT & what does these stands for ?

I have had A-FIB for at least 30 years. I am now 72 years of age. I am on the drug Warfarin and up until about a month ago my blood count numbers were ok as per my Dr. My IandR is now 1.8 and my PT is 17.7 Where should my numbers be ? Does Warfarin effect both my IandR and PT ? What does IandR and PT stand for ?
Thu, 17 Dec 2009
Report Abuse
Question is related to
Drug/Medication
Lab Tests ,  
Medical Topics
  User's Response
's  Response
Warfarin is given orally to prevent thrombus formation in Atrial Fibrillation patients. PT (Prothrombin Time) and INR (International Normalized Ratio) - INR is derived from PT - are monitored to maintain the optimal drug effect. For A-Fib INR is recommended to be kept between 2 and 3. Your INR is now just under 2.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Have had cataract surgery of both eyes. Had aortic valve replacement last year. My eyes feel like there is always something in them, like having to blink to clear them and also use eye drops for dry eye . Had film over one lens and membrane was lasered. Can Warafin be a possible cause of this discomfort?

doctor1 MD

I ve been on Warfarin (alternating between 5 - 6 mg daily) for approximately 3 months. I ve had regular labs to check my PT readings. I ve had radiofrequency ablation in both legs and am finishing up a 3 month treatment with sclerotherapy for multiple blood clots in my legs. Once this treatment is completed I will be taken off the Warfarin. I find that by mid-afternoon I m exhausted. If I sit down with my legs elevated I m out like a light for a deep 2 hours nap. Is fatigue such as this a normal side effect? Also, how long should I wait after getting off the Warfarin before I get my annual flu shot? I m 69 years old. Thank you.

doctor1 MD

hi I am taking warfarin sodium 7.5 mills a day and also asprin 81 mills a day I have herd different things about taking both at the same time what do you think? I have very bad spells I call them . I cant breath good when they hit me I cant stand I get very dizzy and I have passed out two or three times .it takes some times half a day to get out of the spells and some time just ten or fifteen mins it is not good at all I am on a new med and it might be getting better but not sure please give some advice on your thoughts . jimmy

Recent questions on  Ketone

doctor1 MD

Hello, I was taken to emerg on Sunday night overnight and let go MOnday. Rturned to emerg Monday night into Tuesday with severe abdo pain, thinking it was a really bad reflux attack. The hospital did several xrays, ultrasounds, ecg and blood work. Everything was normal. They treatment me with fluids, and dilaudid for pain. I just returned from a GI scope where the results were all normal. I ve had these progressively worsening attacks for years. Could it be something other than reflux? What should I do next?

doctor1 MD

I had hemorrhoid surgery 7 days ago the first pain med. was oxycodone/acetaminophen 5-325 and it worked if I took 2 tablets every 6 hours I ran out called doctor and he said he could not called that one had to put me on hydrocondon-acetaminoph 7.5-325 and it does not stop the pain can I take advil with it ?

doctor1 MD

I had a hysterectomy 7 years ago. I had a huge tumor, they had to scrape it off my lower bowels. I almost had to have a colostomy bag. The past week now my lower stomach hurts,almost like I cant pass gas, and iintercourse hurts very much. I have been taking antidepressants and oxycodone for the past year from a back injury. Now at night I itch all over and take benedryl which works great. Thank you for your time.

doctor1 MD

Hello, I am on Warfarin for A-Fib. I had a bad cold and was coughing a lot. During one coughing fit I experienced a sharp pain and slight swelling just at the bottom of my rib cage. Applied ice and pain subsided but is painful to cough at all. That was about 5 days ago. Today I notice a huge bruise across my side and stomach. There is no pain except when I cough. I m aware of the bruising factor when taking warfarin, it s just the size of this bruise is alarming. Any thoughts ?

doctor1 MD

I am taking 4mg of naltrexone at night . It has started to strenghthen me. I have the coxsackie virus. I have taken LDN for two months. I am concerned about side effects in the future. I have had the virus for 18 years and each time it erupts it...

doctor1 MD

Good afternoon Dr XXXXXXX I have dry cough & pain in the chest

doctor1 MD

Hi, I have a confidential question and need help to understand what I am taking; Can you help Are you there?? I have a family and need to take the steps to correct myself. I have several concerns Chronic Pain , Been on Oxycontin 80mg and percocet...